Intestinal obstruction due to spontaneous intramural hematoma of the small intestine during warfarin use: a report of two cases


    loading  Checking for direct PDF access through Ovid

Abstract

Warfarin-dependent spontaneous intramural hematoma of the small intestine is a rare complication. The first symptom is usually abdominal pain, frequently accompanied by nausea and vomiting. In some cases, concomitant gastrointestinal bleeding might be seen. Ultrasonography and computed tomography are the most useful radiographic methods for the diagnosis of an intramural hematoma of the intestines. Although it is usually treated conservatively, surgical intervention is required in cases involving active bleeding, intestinal obstruction, or acute abdominal symptoms. Here we present two patients who were treated surgically. Both patients had intestinal obstruction and ischemia, and one had concomitant gastrointestinal bleeding and intussusception due to an intramural hematoma.

    loading  Loading Related Articles